Show simple item record

dc.contributor.authorShahmandi Hounejani, Marzieh
dc.contributor.authorWilson, Paul
dc.contributor.authorThelwall, Michael
dc.date.accessioned2019-10-10T14:03:35Z
dc.date.available2019-10-10T14:03:35Z
dc.date.issued2019-08-31
dc.identifier.citationShahmandi, M., Wilson, P. and Thelwall, M. (2019) A new algorithm for zero-modified models applied to citation counts, in Catalano, G., Daraio, C., Gregori, M., Moed, H. F. and Ruocco, G. (eds.) 17th International Conference on Scientometrics & Informetrics ISSI2019, Volume I, 2-5 September 2019 Sapienza University of Rome, Italy, pp. 1020-1031.en
dc.identifier.isbn9788833811185en
dc.identifier.urihttp://hdl.handle.net/2436/622823
dc.description.abstractFinding statistical models for citation count data is important for those seeking to understand the citing process or when using regression to identify factors that associate with citation rates. As sets of citation counts often include more or less zeros (uncited articles) than would be expected under the base distribution, it is essential to deal appropriately with them. This article proposes a new algorithm to fit zero-modified versions of discretised log-normal, hooked power-law and Weibull models to citation count data from 23 different Scopus categories from 2012. The new algorithm allows the standard errors of all parameter estimates to be calculated, and hence also confidence intervals and p-values. This algorithm can also estimate negative zero-modification parameters corresponding to zero-deflation (fewer uncited articles than expected). The results find no universal best model for the 23 categories and a given dataset may be zero-inflated relative to one model, but zero-deflated relative to anotheren
dc.formatapplication/PDFen
dc.language.isoenen
dc.publisherInternational Society for Scientometrics and Informetricsen
dc.relation.urlhttp://issi-society.org/publications/issi-conference-proceedings/proceedings-of-issi-2019/en
dc.subjectZero-Modified Modelsen
dc.subjectcitation analysisen
dc.subjectDiscretised Log-normal Distributionen
dc.subjectHooked Power Law distributionen
dc.subjectDiscrete Weibull Distributionen
dc.titleA new algorithm for zero-modified models applied to citation countsen
dc.typeConference contributionen
dc.date.updated2019-10-08T14:02:20Z
dc.conference.nameISSI2019
dc.conference.name17th International Conference on Scientometrics & Informetrics, ISSI2019
dc.conference.locationSapienza University, Rome, Italy
pubs.finish-date2019-09-05
pubs.start-date2019-09-02
dc.date.accepted2019-03-27
rioxxterms.funderUniversity of Wolverhamptonen
rioxxterms.identifier.projectUOW10102019PWen
rioxxterms.versionAMen
rioxxterms.licenseref.urihttps://creativecommons.org/licenses/by-nc-nd/4.0/en
rioxxterms.licenseref.startdate2019-10-10en
dc.source.beginpage1020
dc.source.endpage1031
refterms.dateFCD2019-10-10T13:58:04Z
refterms.versionFCDAM
refterms.dateFOA2019-10-10T14:03:35Z


Files in this item

Thumbnail
Name:
Zero_Modified_Models_Final.pdf
Size:
452.3Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record